MAUDE Adverse Event Report: CORDIS US CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400308X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82186203 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported the balloon on a powerflex pro 3mm x 8cm 135cm percutaneous transluminal angioplasty (pta) balloon dilation catheter could not be inflated.The balloon catheter was not easily removed but it was withdrawn from the body and replaced with another unknown non-cordis product.There was no reported patient injury.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.Contrast to saline ratio was one to one.The unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.While inflating the device with positive pressure it could not be filled.The balloon catheter did not kink while being used.The balloon catheter was not easily removed.The procedure was to open the superficial femoral artery occlusion.The lesion calcification was moderate with no vessel tortuosity.The percentage of stenosis was 70%.The device was not used for a chronic total occlusion (total occlusion >3 months).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported the balloon on a powerflex pro 3mm x 8cm 135cm percutaneous transluminal angioplasty (pta) balloon dilation catheter could not be inflated.The balloon catheter was not easily removed but it was withdrawn from the body and replaced with another unknown non-cordis product.There was no reported patient injury.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.Contrast to saline ratio was one to one.The unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.While inflating the device with positive pressure it could not be filled.The balloon catheter did not kink while being used.The balloon catheter was not easily removed.The procedure was to open the superficial femoral artery occlusion.The lesion calcification was moderate with no vessel tortuosity.The percentage of stenosis was 70%.The device was not used for a chronic total occlusion (total occlusion >3 months).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.Product evaluation revealed a rupture of the balloon of a powerflex pro 3mm x 8cm 135cm percutaneous transluminal angioplasty (pta) balloon dilation catheter.The device was returned for analysis.One non-sterile powerflexpro 3mm8cm 135 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the unit with the naked eye.Per functional analysis, the device was inserted and withdrawn through an appropriate lab sample 5f and no anomalies found.However, inflation of the balloon could not be achieved.A lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.Nonetheless, a leakage was observed due to a rupture in the balloon.No other anomalies were observed.Per microscopic analysis, sem was performed on the received balloon, results showed that the balloon of the powerflexpro 3mm8cm 135 device presented evidence of rupture condition and scratch marks.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82186203 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system- withdrawal difficulty ¿was not confirmed since the unit successfully passed the functional analysis by being inserted and withdrawn through an appropriate lab sample 5f catheter.The reported ¿balloon- inflation difficulty - unable to inflate¿ and "balloon - burst" were confirmed.The unit could not be inflated due to the rupture condition of the unit the way it was received for analysis.The device presented evidence of scratch marks on the balloon surface near the balloon rupture area.The cause of the scratch marks located in the external surface of the balloon could not be conclusively determined during the analysis, however patient factors such as moderate calcification may have contributed to the reported event.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the ifu also instructs that inflation at a high rate may damage the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported the balloon on a powerflex pro 3mm x 8cm 135cm percutaneous transluminal angioplasty (pta) balloon dilation catheter could not be inflated.The balloon catheter was not easily removed but it was withdrawn from the body and replaced with another unknown non-cordis product.There was no reported patient injury.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.Contrast to saline ratio was one to one.The unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.While inflating the device with positive pressure it could not be filled.The balloon catheter did not kink while being used.The balloon catheter was not easily removed.The procedure was to open the superficial femoral artery occlusion.The lesion calcification was moderate with no vessel tortuosity.The percentage of stenosis was 70%.The device was not used for a chronic total occlusion (total occlusion >3 months).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.Addendum: product evaluation revealed a rupture of the balloon of a powerflex pro 3mm x 8cm 135cm percutaneous transluminal angioplasty (pta) balloon dilation catheter.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16214887
Report Number9616099-2023-06226
Device Sequence Number4370008
Product Code LIT
UDI-Device Identifier20705032059036
UDI-Public20705032059036
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4400308X
Device Catalogue Number4400308X
Device Lot Number82186203
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/14/2023
03/09/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/06/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CONTRAST MEDIUM; UNKNOWN CONTRAST MEDIUM; UNKNOWN INDEFLATOR; UNKNOWN INDEFLATOR; UNKNOWN NON-CORDIS DEVICE; UNKNOWN NON-CORDIS DEVICE
Patient Age68 YR
Patient SexMale
Patient Weight85 KG